Alert archive / Missouri / River Flood Watches in 2021

River Flood Watch 15, NWS Springfield, MO

October 26, 2021Vernon County, Missouri

NWS Springfield, MO issued this river flood watch at Oct 26, 2021, 8:56 PM CDT for Vernon County, Missouri. It took effect at Oct 29, 2021, 8:48 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Oct 26, 2021, 8:56 PM CDT (01:56 UTC)
In effect from
Oct 29, 2021, 8:48 AM CDT
Expired
Oct 28, 2021, 9:37 AM CDT
In force
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 36.47 ft at Oct 29, 2021, 9:00 AM CDT.

actionminormoderate3035404510/2710/2810/29
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

371 
WGUS63 KSGF 270156
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
856 PM CDT Tue Oct 26 2021

...The National Weather Service in Springfield MO has issued a Flood 
Watch for the following rivers in Missouri...

  Little Osage River near Horton affecting Vernon County.

.A storm system will move into the area late tonight into Wednesday 
with rainfall continuing into Friday morning. Rainfall amounts of 1 
to 3 inches will be possible over the next several days and may lead 
to the Little Osage River near Horton to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, remain alert to possible flooding.

Additional information is available at www.weather.gov.


MOZ066-271000-
/O.NEW.KSGF.FL.A.0015.211029T1348Z-211101T0000Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
856 PM CDT Tue Oct 26 2021

The National Weather Service in Springfield has issued a

* Flood Watch for
  the Little Osage River near Horton.
* From Friday morning to Sunday evening.
* At 8:45 PM CDT Tuesday the stage was 28.7 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near 
  the gage site and farmland along the river.


&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

JR/ML
3 follow-up statements
520 
WGUS63 KSGF 271624
FFASGF

Flood Watch
National Weather Service Springfield MO
1124 AM CDT Wed Oct 27 2021

...The Flood Watch continues for the following rivers in Missouri...

  Little Osage River near Horton affecting Vernon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, remain alert to possible flooding.

Additional information is available at www.weather.gov.


MOZ066-280030-
/O.CON.KSGF.FL.A.0015.211029T1348Z-211101T0000Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1124 AM CDT Wed Oct 27 2021

The Flood Watch continues for
  the Little Osage River near Horton.

* From Friday morning to Sunday evening.
* At 8:45 PM CDT Tuesday the stage was 28.7 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near 
  the gage site and farmland along the river.


&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

JT
685 
WGUS63 KSGF 280049
FFASGF

Flood Watch
National Weather Service Springfield MO
749 PM CDT Wed Oct 27 2021

...The Flood Watch continues for the following rivers in Missouri...

  Little Osage River near Horton affecting Vernon County.

.Additional rainfall amounts through Thursday will result in the 
Little Osage River near Horton possibly rising to just above flood 
stage later this week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the watch area, remain alert to possible flooding.

Additional information is available at www.weather.gov.


MOZ066-280900-
/O.CON.KSGF.FL.A.0015.211029T1348Z-211101T0000Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
749 PM CDT Wed Oct 27 2021

The Flood Watch continues for
  the Little Osage River near Horton.

* From Friday morning to Sunday evening.
* At 8:45 PM CDT Tuesday the stage was 28.7 feet.
* Flood stage is 41.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached Friday morning.
* Impact...At 41.0 feet, minor flooding affects low lying areas near 
  the gage site and farmland along the river.


&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

JR/ML
957 
WGUS63 KSGF 281437
FFASGF

Flood Watch
National Weather Service Springfield MO
937 AM CDT Thu Oct 28 2021

...The Flood Watch is cancelled for the following rivers in 
Missouri...

  Little Osage River near Horton affecting Vernon County.

MOZ066-281545-
/O.CAN.KSGF.FL.A.0015.211029T1348Z-211028T1437Z/
/HTNM7.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 AM CDT Thu Oct 28 2021

The Flood Watch is cancelled for
  the Little Osage River near Horton.

* At 8:45 AM CDT Thursday the stage was 31.1 feet.
* Flood stage is 41.0 feet.
* Forecast...Flood stage is not expected to be reached based on the 
  latest forecast information.


&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

JT

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at Oct 26, 6:21 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 26, 6:21 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 PM CDT Tue Oct 26 2021

...Updated for 00Z Aviation Discussion...

.SHORT TERM...(This evening through Wednesday)
Issued at 226 PM CDT Tue Oct 26 2021

An upper level ridge over the region was being pushed east and
amplified as a storm system digs into the southern plains this
afternoon. This is resulting in gusty southerly surface winds and
was also aiding in moisture advection.

Cloud cover overnight will increase as the surface low moves
across the Plains. Winds are expected to remain breezy with
showers beginning to impact far southeastern Kansas before
sunrise.

During the day Wednesday, rain and scattered storms will move into
the Ozarks and continue to move from south to north across the
area through the day as the storm system pushes up against the
amplifying ridge to the east of the area. This will allow
rainfall to move over much of the same portions of the region.
Model rainfall output is between 1 and 2 inches which may lead to
some isolated flooding with wet antecedent conditions from the
rain over the past several days.

Through the day the upper level trough/low will continue to dig
south. This will keep the rain axis across the Ozarks into
Wednesday night as the upper level lows eastward progression
slows before it begins to lift north.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 226 PM CDT Tue Oct 26 2021

Rain will be ongoing Wednesday evening and through the overnight
into Thursday as the upper level low becomes nearly vertically
stacked and lingers across southern Missouri through the day
Thursday. The slow eastward progression of the system as it
cutoff from the upper level flow will keep cloudy, cool and wet
conditions in the forecast for the Ozarks into Friday afternoon.

The low will finally shift east of the area with a shortwave
ridge and high pressure sliding into the area for the weekend.

The pattern for the first half of the next work week look cool and
wet with the potential for overnight lows in the 30s for next
Monday and Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 621 PM CDT Tue Oct 26 2021

Primarily VFR flight conditions will prevail through the evening
hours, with some isolated MVFR ceilings from time to time.
Southeast winds will continue from 10 to 20 knots at times through
the period. Flight conditions will then deteriorate late tonight
and especially Wednesday morning as a storm system approaches the
area. Showers with embedded thunderstorms will move in later
tonight and early Wednesday morning. Ceilings are expected to
lower back into the MVFR and possibly IFR as the day wears on
Wednesday, with periods of showers and isolated thunderstorms.
These conditions are likely to persist past the end of the TAF
period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Raberding
Hazardous weather outlook, Oct 26, 3:44 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
344 PM CDT Tue Oct 26 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
344 PM CDT Tue Oct 26 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

 Limited lightning risk.

DISCUSSION...

A surface low to the west of the Ozarks will bring showers and
isolated storms to areas west of Highway 65 late this evening and
spreading east through the overnight hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong low pressure will continue to move from the Plains into
Oklahoma and Arkansas Wednesday and Wednesday night, bringing
widespread showers and isolated thunderstorms into the region.

Heavy rainfall and some degree of minor flooding may become
possible by Wednesday into Thursday as rainfall totals gradually
accumulate.

Gusty winds up to 35 mph will be possible at times in some areas
Wednesday and Thursday before the system shifts east of the area.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

River Flood Watches in Missouri, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.